MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA 500
Model Number DIMENSION VISTA 500
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) to report that a discordant, falsely low beta human chorionic gonadotropin (bhcg) result was obtained on a patient sample on a dimension vista 500 instrument.Siemens reviewed instrument data.As per siemens instructions, the customer reviewed the integrity of the patient sample and retrieved an aliquot plate from waste a of the instrument to check the wells.The customer reported that multiple aliquot wells contained red cells.Siemens investigated the event and determined that the issue was consistent with sample integrity problem, which could affect assay signal.The cause of the discordant, falsely low bhcg result was due to a sample integrity issue.The instrument is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant, falsely low beta human chorionic gonadotropin (bhcg) result was obtained on a patient sample on a dimension vista 500 instrument.The initial result was reported to the physician(s), who questioned the result.On the next day, the sample was repeated on the same instrument, resulting higher.On (b)(6) 2018, the patient was redrawn and the new sample was run on an alternate instrument, resulting acceptably.The repeat result of 97 miu/ml was reported, as the correct result to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low bhcg result.

Brand Name
DIMENSION VISTA 500
Common Device Name
DIMENSION VISTA 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8052880
Report Number2517506-2018-00636
Device Sequence Number19203712
Product Code JJE
UDI-Device Identifier00630414593517
UDI-Public00630414593517
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION VISTA 500
Device Catalogue Number10488217
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1